Article Text

PDF
Serotonin syndrome
  1. Charlotte Elizabeth Evans1,
  2. Joseph Sebastian2
  1. 1The Royal Melbourne Hospital Intensive Care Unit, Melbourne, Victoria, Australia
  2. 2Queens Square Hospital for Neurology and Neurodisability, London, UK
  1. Correspondence to:
 Dr C E Evans
 Flat 730, The Whitehouse, 9 Belvedere Rd, London SE1 8YU, UK; thewelshlady007{at}hotmail.com

Abstract

Serotonin syndrome is an under-reported and under-recognised condition that occurs on administration of selective serotonin re-uptake inhibitors alone, or in combination with other medication known to increase levels of 5-hydroxytryptamine.

This case report demonstrates signs and symptoms associated with their overdose and illustrates the importance of recognition of this syndrome to instigate appropriate treatment for the patient.

Statistics from Altmetric.com

Footnotes

  • Informed consent was obtained for publication of the person’s details in this report.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.